Alert archive / Florida / River Flood Warnings in 2014
River Flood Warning 62, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at May 11, 2014, 10:25 PM CDT for Escambia County, Florida; Baldwin County, Alabama. It took effect at May 12, 2014, 12:11 AM CDT. It was in force for 32 hr.
The area
The outline as issued.
The facts
- Issued
- May 11, 2014, 10:25 PM CDT (03:25 UTC)
- In effect from
- May 12, 2014, 12:11 AM CDT
- Expired
- May 13, 2014, 7:51 AM CDT
- In force
- 32 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 71 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Perdido River near Barrineau Park (BRPF1). The gauge peaked at 14.27 ft at May 12, 2014, 11:00 AM CDT.
- Action stage
- 9 ft
- Minor stage
- 13 ft
- Moderate stage
- 19 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02376500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
064
WGUS44 KMOB 120325
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE, AL
1025 PM CDT SUN MAY 11 2014
...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE
FOLLOWING RIVERS IN ALABAMA...FLORIDA...
PERDIDO RIVER NEAR BARRINEAU PARK AFFECTING BALDWIN AND ESCAMBIA COUNTIES.
.RECENT HEAVY RAINFALL HAS RESULTED IN SIGNIFICANT RISES ON THE RIVER. AS A RESULT...RIVER LEVELS ARE FORECAST TO RISE AND A FLOOD WARNING IS NOW IN
EFFECT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
ALC003-FLC033-121827-
/O.NEW.KMOB.FL.W.0062.140512T0511Z-140512T1827Z/
/BRPF1.1.ER.140512T0511Z.140512T0600Z.140512T1227Z.NO/
1025 PM CDT SUN MAY 11 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* FLOOD WARNING FOR
THE PERDIDO RIVER NEAR BARRINEAU PARK
* FROM LATE TONIGHT UNTIL MONDAY AFTERNOON
* AT 9PM SUNDAY THE STAGE WAS...12.2 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 13.0 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND CONTINUE TO
RISE TO NEAR 13.2 FEET BY EARLY MONDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY LATE MONDAY MORNING.
* AT 13.0 FEET...THE RIVER BEGINS TO LEAVE IT'S BANKS AT THE PARKING LOT OF
ADVENTURES UNLIMITED AND THREATENS SEVERAL PERMANENTLY PARKED TRAVEL TRAILERS.
&&
LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
3052 8746 3064 8740
$$3 follow-up statements
913
WGUS84 KMOB 121155
FLSMOB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE, AL
655 AM CDT MON MAY 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...FLORIDA...
PERDIDO RIVER NEAR BARRINEAU PARK AFFECTING BALDWIN AND ESCAMBIA COUNTIES.
.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
ALC003-FLC033-130636-
/O.EXT.KMOB.FL.W.0062.000000T0000Z-140513T0636Z/
/BRPF1.1.ER.140512T0455Z.140512T1800Z.140513T0036Z.NO/
655 AM CDT MON MAY 12 2014
...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING CONTINUES FOR
THE PERDIDO RIVER NEAR BARRINEAU PARK
* UNTIL LATE TONIGHT
* AT 6 AM MONDAY THE STAGE WAS 14.0 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 13.0 FEET
* THE RIVER IS EXPECTED TO CREST AROUND 14 FEET EARLY THIS MORNING BEFORE
COMMENCING A GRADUAL FALL THIS AFTERNOON AND EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE LATE THIS EVENING. AT 13.0 FEET, THE RIVER BEGINS TO LEAVE
ITS BANKS AT THE PARKING LOT OF ADVENTURES UNLIMITED AND THREATENS SEVERAL
PERMANENTLY PARKED TRAVEL TRAILERS.
&&
LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
3052 8746 3064 8740
$$957
WGUS84 KMOB 121351
FLSMOB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE, AL
851 AM CDT MON MAY 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ALABAMA...FLORIDA...
PERDIDO RIVER NEAR BARRINEAU PARK AFFECTING BALDWIN AND ESCAMBIA COUNTIES.
.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER.
SAFETY MESSAGE...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
ALC003-FLC033-131124-
/O.EXT.KMOB.FL.W.0062.000000T0000Z-140513T1124Z/
/BRPF1.1.ER.140512T0455Z.140512T1800Z.140513T0524Z.NO/
851 AM CDT MON MAY 12 2014
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES
FOR
THE PERDIDO RIVER NEAR BARRINEAU PARK
* UNTIL TUESDAY MORNING
* AT 7 AM MONDAY THE STAGE WAS 14.1 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 13 FEET
* THE RIVER WILL CONTINUE RISING TO NEAR 14.3 FEET BY THIS AFTERNOON. THE RIVER
WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW.
* AT 13 FEET...RIVER BEGINS TO LEAVE IT'S BANKS AT THE PARKING LOT OF ADVENTURES
UNLIMITED AND THREATENS SEVERAL PERMANENTLY PARKED TRAVEL TRAILERS.
&&
LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
3052 8746 3064 8740
$$833
WGUS84 KMOB 130151
FLSMOB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOBILE, AL
851 PM CDT MON MAY 12 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN ALABAMA...FLORIDA...
PERDIDO RIVER NEAR BARRINEAU PARK AFFECTING BALDWIN AND ESCAMBIA COUNTIES.
.RECENT HEAVY RAINS HAVE CAUSED SIGNIFICANT RISES ALONG THE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
ALC003-FLC033-131251-
/O.EXT.KMOB.FL.W.0062.000000T0000Z-140513T1251Z/
/BRPF1.1.ER.140512T0455Z.140512T1600Z.140513T0651Z.NO/
851 PM CDT MON MAY 12 2014
...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...THE FLOOD WARNING CONTINUES
FOR
THE PERDIDO RIVER NEAR BARRINEAU PARK
* UNTIL TUESDAY MORNING
* AT 8PM MONDAY THE STAGE WAS 13.8 FEET
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 13 FEET
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY AFTER MIDNIGHT
TOMORROW.
* AT 13 FEET, RIVER BEGINS TO LEAVE IT'S BANKS AT THE PARKING LOT OF ADVENTURES
UNLIMITED AND THREATENS SEVERAL PERMANENTLY PARKED TRAVEL TRAILERS.
&&
LAT...LON 3080 8761 3080 8756 3065 8737 3051 8744
3052 8746 3064 8740
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at May 11, 6:48 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 11, 6:48 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATE...
NATIONAL WEATHER SERVICE MOBILE AL
648 PM CDT SUN MAY 11 2014
.AVIATION...[12.00Z ISSUANCE]...VFR TO MVFR CONDITIONS THROUGH
12.07Z FOLLOWED BY IFR CONDITIONS THROUGH 12.13Z THEN MVFR TO VFR
CONDITIONS THROUGH 13.00Z. SCT TO BKN LOW TO MID CLOUDS THROUGH THIS
EVENING FOLLOWED BY LOWERING CEILINGS TO AROUND 700 FT WITH PATCHY
FOG THROUGH ABOUT SUNRISE THEN IMPROVING TO SCT TO BKN LOW TO MID
CLOUDS THROUGH MON AFTERNOON. SE WINDS WILL DIMINISH TO 5 TO 8 KNOTS
LATE THIS EVENING THROUGH MID MORNING MON INCREASING TO 12 TO 16
KNOTS WITH OCCASIONAL HIGH GUSTS THROUGH MON AFTERNOON. 32/EE
&&
.PREVIOUS DISCUSSION.../ISSUED 320 PM CDT SUN MAY 11 2014/
.SHORT TERM [TONIGHT AND MONDAY]...A DEEPLY-REFLECTED WESTERN
ATLANTIC RIDGE PERSISTS THROUGH THE PERIOD. CLOUDS AND PRECIPITATION
WILL FOLLOW A DIURNAL PATTERN AND BE FORCED BY A MARINE BOUNDARY
(SHALLOW TILTED SEA-BREEZE) MOVING INLAND DURING THE AFTERNOON. LOW
LEVEL LAPSE RATES APPROACH DRY ADIABATIC AND MLCAPE IS SUFFICIENT TO
SUPPORT ISOLATED-SCATTERED DEEP CONVECTION TOMORROW AFTERNOON.
SO...THIS IS REALLY A PATTERN OF PERSISTENCE WITH SHOWERS AND
ISOLATED TSTMS INITIATING ALONG THE COAST EARLY AND MOVING INLAND
DURING THE AFTERNOON. THERE IS A SLIGHT PREFERENCE FOR MORE COVERAGE
WEST OF I-65 DUE TO SLIGHTLY HIGHER ABSOLUTE VALUES OF LOW LEVEL
MOISTURE AS WELL AS MORE CONVERGENCE IN THE LOW LEVEL WIND FIELD.
RAISED OVERNIGHT MIN TEMPS (AS WELL AS 2M DEW POINTS) OVER THAT OF
GUIDANCE BASED ON PERSISTENCE...MAV WAS WAY TOO COOL LAST NIGHT AND
EXPECT A REPEAT SINCE PATTERN IS PERSISTENT. /23 JMM
&&
.LONG TERM [TUESDAY THROUGH SUNDAY]...UPPER RIDGING WILL PERSIST
ACROSS THE AREA TUESDAY AS A COLD FRONT APPROACHES FROM THE WEST.
THIS WILL LEAD TO CONTINUED MUGGY CONDITIONS WITH HIGHS IN THE
MID/UPPER 80S ON TUESDAY. THE RIDGE BREAKS DOWN AND MOVES EAST ON
WEDNESDAY AS THE FRONT MOVES INTO THE AREA. THE GLOBAL MODELS NOW
AGREE ON MOVING THE FRONT ACROSS THE AREA LATE WEDNESDAY AFTERNOON
AND EVENING...MOVING EAST OF THE AREA BY THURSDAY MORNING. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT WEDNESDAY
INTO WEDNESDAY NIGHT. SEVERE THUNDERSTORMS ARE NOT EXPECTED AND HEAVY
RAINFALL IS NOT EXPECTED DUE TO THE PROGRESSIVE NATURE OF THE
SYSTEM. A COOLER AND DRIER AIRMASS WILL FOLLOW IN THE WAKE OF THE
FRONT THROUGH THE END OF THE WEEK...BEFORE GRADUALLY MODIFYING OVER
THE WEEKEND. /13
&&
.AVIATION [12.18 UTC TAF ISSUANCE]...MVFR DUE TO CIGS IMPROVING TO
VFR ALONG COASTAL TERMINALS THROUGH LATE AFTERNOON AS MARINE
BOUNDARY MOVES FURTHER INLAND IN LOW-END GUSTY SE WIND FLOW. AFTER
12.08 UTC...IFR DUE TO CIGS AS STRATUS LAYER FORMS ONCE AGAIN AND
VSBYS FALL LOCALLY TO MVFR WITH PATCHY FOG DEVELOPMENT. IMPROVING TO
VFR ALL SITES BY 12.15 UTC. GUSTY SE WIND FLOW ONCE GAIN TOMORROW
MORNING AS SURFACE INVERSION BREAKS. BEST CHANCE OF A SHOWER AT
COASTAL TERMINALS TOMORROW WILL BE TOMORROW AFTER 12.15 UTC. /23 JMM
&&
.MARINE...WESTERN ATLANTIC SURFACE HIGH PRESSURE AND DEVELOPING LOW
PRESSURE OVER THE SOUTHERN PLAINS PERSIST AND PRODUCE A MODERATE
SOUTHEASTERLY FLOW THROUGH LATE TUESDAY. SEAS REMAIN IN THE 3-4 FEET
RANGE. A COLD FRONT MOVES INTO THE MARINE AREA WEDNESDAY AND EXITS
EARLY THURSDAY MORNING. A MODERATE TO STRONG OFFSHORE FLOW DEVELOPS
WEDNESDAY NIGHT IN THE WAKE AND SEAS BUILD INTO THURSDAY. SMALL
CRAFT CONDITIONS WILL LIKELY BE REQUIRED WEDNESDAY NIGHT AND INTO
EARLY THURSDAY. /23 JMM
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 85 67 85 66 / 40 40 40 20 20
PENSACOLA 73 85 69 83 70 / 40 40 40 20 10
DESTIN 74 81 70 79 71 / 40 40 40 10 10
EVERGREEN 66 88 64 89 65 / 40 30 30 20 20
WAYNESBORO 67 88 65 87 65 / 40 40 40 20 20
CAMDEN 66 88 64 90 66 / 40 30 30 20 20
CRESTVIEW 66 88 64 89 63 / 40 40 40 20 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
LOWER BALDWIN...LOWER MOBILE...
FL...HIGH RIP CURRENT RISK UNTIL 4 AM MONDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, May 11, 5:39 AM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 539 AM CDT SUN MAY 11 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 539 AM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG THE COASTAL BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE THROUGH TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING STRIKES... GUSTY WINDS...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A MODERATE RISK OF RIP CURRENTS ALONG THE COASTAL BEACHES OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED. GMZ630>635-650-655-670-675-121045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 539 AM CDT SUN MAY 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS THAT DEVELOP TODAY WILL BE CAPABLE OF PRODUCING DEADLY CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS...AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG OFFSHORE FLOW AND BUILDING SEAS IN THE WAKE OF A COLD FRONT MAY BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT WEDNESDAY NIGHT AND THURSDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:32 AM CDT | Rip Current Statement | MOB | 13 hr |
Nearby
River Flood Warnings in Florida, 2014River Flood Warnings in Alabama, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.